Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effect Of Azt Given To Hiv Patient

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Zidovudine (Retrovir, AZT)

What Is Zidovudine? Who Should Take Zidovudine? What About Drug Resistance? How Is Zidovudine Taken? What Are the Side Effects? How Does Zidovudine React With Other Drugs? What Is Zidovudine? Zidovudine (Retrovir) is a drug used for antiretroviral therapy (ART). It was first manufactured by GlaxoSmithKline. It is manufactured by ViiV Healthcare. The patent on zidovudine expired in 2005 and several generic versions have been...
Ask the Experts

What are the side effects of AZT drug.

What is the side effects of the drug AZT...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Although many persons taking HIV don't have much in the way of side effects many do. Many persons initially have some GI side effects (nausea, stomach ache), headache, or some malaise (just feeling crummy) which often will get better over a... Read more »

AZT side effets and options

Hey Brians or Keith. Thanks for the great work Here the history: I was diagnosed hiv + in May 1997. I am actually on meds with Combivir and Sustiva (started this combo in January 2001 and very compliant) I also take pravachol (meds side effects) to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I don't advise stopping meds if the CD4 count has ever been < 200 in most cases. Your anemia is mild so it is unclear whether that alone is a major factor with your fatigue. Switching to abacavir (or tenofovir) is an option depending on... Read more »

AZT, 3TC, and Fortovase Effects

Dear Doctors,I have a weird question. I was exposed to HIV on 3/8/02. I have confirmed their status through ELISA testing and Western Blot for HIV-1.18 hours after exposure, started AZT. About 65 hours after exposire I started 3TC, and about 90...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A significant fraction of persons starting AZT, 3TC, and Fortovase will experience a number of side effects initially. GI complainst including heartburn are not uncommon when starting AZT. Pertubations in sweating are reported by a small fraction... Read more »

EFV/AZT/3TC side effects

I've been helping people living with HIV/AIDS,as a clinical officer,recently I came across with case of an individual takin combination above complaining of swelling of scrotum for nine months now,it's painless and does not sub side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Scrotal swelling would be an unusual side effect of either HIV meds or TB so another explanation most likely. I would advise the px to see his HIV specialist and possibly an urologist. KH... Read more »
Connect With Others

1 in 7 patients given early HAART could manage without it later, researchers estimate

Posted by ashler1977
"14 adult patients who also started a course of ART soon after infection, who subsequently stopped it, and have not had to re-start because they have largely and in eight cases completely maintained undetectable viral loads for at least four years... Read more »

Para azt.antiazt, etc.

Posted by Anonymous, 1 Reply
Es la nica vez que voy a responderte y es simplemente para decirte que adems de tener una personalidad maligna, sos inculto, mediocre, ignorante y adems tens serias dificultades al expresarte.
No infundas miedos, no tomes el hiv como una broma, por... Read more »

Not given a date, but dealt a death sentence

Posted by Anonymous, 12 Replies
I was diagnosed with full-blown AIDS in November of 2002. My whole life was turned upside down. I have suffered from severe depression all my life. I have been a homeless person, thrown out of home at 15 yrs old, and have survived any and every... Read more »

fear of medications side effects

Posted by Anonymous, 8 Replies
Hi all! Im one of those who just tested postive. My cd4 is 320 and as per my doctor Im on what you call "gray zone" level. Done with my baselines and all of my lab tests are negative. I may not be advise to take medications for the time being but Im... Read more »